MAUDE Adverse Event Report: ARTHREX, INC. STEP DRL,2.4MM/3.0MM TISSTAK/BIO-S-TAK; DRILL BIT

ARTHREX, INC. STEP DRL,2.4MM/3.0MM TISSTAK/BIO-S-TAK; DRILL BIT
Model Number STEP DRL,2.4MM/3.0MM TISSTAK/BIO-S-TAK
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 8/28/2023, it was reported by an arthrex subsidiary employee via sems-06016980 that an ar-1250lt step drill broke during a brostrom procedure on (b)(6) 2023.The bone tunnel was completed before the drill broke.The broken part was recovered, and there was no harm to the patient.It was possible to insert the anchor, and the surgery was completed successfully.The drill fragments were disposed of at the hospital.This occurred during use with no patient harm.Additional information has been requested.On (b)(6) 2023, the arthrex subsidiary employee provided the following information via email: there was no case delay reported.This event was not an adverse reportable event and did not meet the reportability requirements of article 8 of rdc 67/2009.
 
Additional Manufacturer Narrative
Complaint allegation was not confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause(s) for the reported failure can be a user error due to improper bone preparation, misaligned insertion, and/or prying/levering the device during insertion.

Brand Name
STEP DRL,2.4MM/3.0MM TISSTAK/BIO-S-TAK
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17816964
Report Number1220246-2023-07974
Device Sequence Number16764359
Product Code HWE
UDI-Device Identifier00888867006287
UDI-Public00888867006287
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSTEP DRL,2.4MM/3.0MM TISSTAK/BIO-S-TAK
Device Catalogue NumberAR-1250LT
Device Lot Number1192995
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown